The holonomy Lie algebras of neutral metrics in dimension four

Ryad Ghanam, G. Thompson

Research output: Contribution to journalArticle

42 Citations (Scopus)


The Lie algebra isomorphism between su(1,1) × su(1,1) and o(2,2) is used to obtain a list of subalgebras of the latter. The resulting list of 32 subalgebras is then examined on a case by case basis to see if each can be the Lie algebra of the holonomy group of a neutral metric in four dimensions. The conclusions, taken in conjunction with previously known results, furnish a classification of such Lie subalgebras of o(2,2), with only one case remaining unresolved.

Original languageEnglish
Pages (from-to)2266-2284
Number of pages19
JournalJournal of Mathematical Physics
Issue number5
Publication statusPublished - May 2001
Externally publishedYes


ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this